Header

UZH-Logo

Maintenance Infos

Quantitative estimates of discrete harmonic measures


Bolthausen, E; Münch-Berndl, K (2001). Quantitative estimates of discrete harmonic measures. Israel Journal of Mathematics, 124(1):125-141.

Abstract

A theorem of Bourgain states that the harmonic measure for a domain in $\R^d$ is supported on a set of Hausdorff dimension strictly less than $d$ \cite{Bourgain}. We apply Bourgain's method to the discrete case, i.e., to the distribution of the first entrance point of a random walk into a subset of $\Z ^d$, $d\geq 2$. By refining the argument, we prove that for all $\b>0$ there exists $\rho (d,\b)<d$ and $N(d,\b)$, such that for any $n>N(d,\b)$, any $x \in \Z^d$, and any $A\subset {1,..., n}^d$ $$ | {y\in\Z^d\colon \nu_{A,x}(y) \geq n^{-\b} }| \leq n^{\rho(d,\b)}, $$ where $\nu_{A,x} (y)$ denotes the probability that $y$ is the first entrance point of the simple random walk starting at $x$ into $A$. Furthermore, $\rho$ must converge to $d$ as $\b \to \infty$.

Abstract

A theorem of Bourgain states that the harmonic measure for a domain in $\R^d$ is supported on a set of Hausdorff dimension strictly less than $d$ \cite{Bourgain}. We apply Bourgain's method to the discrete case, i.e., to the distribution of the first entrance point of a random walk into a subset of $\Z ^d$, $d\geq 2$. By refining the argument, we prove that for all $\b>0$ there exists $\rho (d,\b)<d$ and $N(d,\b)$, such that for any $n>N(d,\b)$, any $x \in \Z^d$, and any $A\subset {1,..., n}^d$ $$ | {y\in\Z^d\colon \nu_{A,x}(y) \geq n^{-\b} }| \leq n^{\rho(d,\b)}, $$ where $\nu_{A,x} (y)$ denotes the probability that $y$ is the first entrance point of the simple random walk starting at $x$ into $A$. Furthermore, $\rho$ must converge to $d$ as $\b \to \infty$.

Statistics

Citations

Altmetrics

Downloads

33 downloads since deposited on 27 Apr 2010
0 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:2001
Deposited On:27 Apr 2010 07:00
Last Modified:19 Sep 2018 11:16
Publisher:Hebrew University Magnes Press
ISSN:0021-2172
Additional Information:The original publication is available at www.springerlink.com
OA Status:Green
Publisher DOI:https://doi.org/10.1007/BF02772611

Download

Download PDF  'Quantitative estimates of discrete harmonic measures'.
Preview
Content: Accepted Version
Filetype: PDF
Size: 1MB
View at publisher
Download PDF  'Quantitative estimates of discrete harmonic measures'.
Preview
Content: Published Version
Language: English
Filetype: PDF (Nationallizenz 142-005)
Size: 591kB